# SDR CA080604013

- Difficulty date: June 3, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cndair CL604
- Engine: Ge CF343B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT TOOKOFF AND ENGINE FLAMED OUT AT 41000 FT, ENGINE RESTARTED AT 25 000 FT AND LANDED SAFELY. ENG MFG WAS CALLED AND OPERATOR INSTRUCTED TO DO POWER ASSURANCE.  AT THE TIME ARCRAFT WAS AT IMC SOME 17NM OFF TRACK DIVERTING AROUND SOME MODERATE INTENSITY RADAR RETURNS.  RADAR PICTURE GAVE NO CAUSE FOR CONCERN WITH THE PATH WHICH WAS CHOSEN AND INDICATED THAT ACFT WAS WELL CLEAR OF THE CELLS. LIGHT TURBULENCE BEING EXPERIENCED IN CLOUD WAS NOT NOTEWORTHY AND COMMONPLACE FOR FLIGHTS IN THE REGION. HOWEVER UNEXPECTED UNPAINTED ACTIVITY WAS ENCOUNTERED AND IN CLOSE PROXIMITY TO A LIGHTENING FLASH FOLLOWED BY THE SOUND OF ICE PARTICLES IMPACTING THE ACFT, BUT THE TURBULENCE WAS STILL LIGHT. VERY SHORTLY AFTERWARDS THE LT ENGINE FLAMED OUT. AS THE ENCOUNTER WAS TOTALLY UNEXPECTED, CONTINUOUS IGNITION HAD NOT YET BEEN SELECTED.  THE TURBULENCE EXPERIENCED WAS NO DIFFERENT TO THAT FREQUENTLY ENCOUNTED ON FLIGHTS IN THE REGION. ALSO, FLIGHT AT F400-410 IS COMMONPLACE. THERE WAS NO EVIDENCE OF A LIGHTENING STRIKE WHEN CARRYING OUT AFTER-LANDING INSPECTION.
